MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. UMBILICAL CORD CLAMP; DEVICE, OCCLUSION, UMBILICAL

DEROYAL INDUSTRIES, INC. UMBILICAL CORD CLAMP; DEVICE, OCCLUSION, UMBILICAL
Model Number 6833
Medical Device Problem Codes Mechanical Problem (1384); Device Dislodged or Dislocated (2923); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Root cause: a root cause could not be determined.A valid lot number was not provided for the investigation process.The defective sample was not provided for evaluation.The samples available for evaluation stayed close with the exception of one clamp.When the clamp that failed to stay on was reapplied, it stayed close.Corrective action: none due to the root cause determination.Investigation summary: an internal complaint (call (b)(4)) was received for an umbilical cord clamp (part 6833) that failed to stay close during use.The sample was not returned for evaluation.Additionally, the lot number initially provided was not valid.Follow up was performed to obtain a valid lot number, but the information was not able to be obtained.Because a valid lot could not be obtained, the complaint investigator was unable to check the device history record.Twenty devices of a lot on hand were clamped onto a piece of neoprene foam.The clamps were clicked shut as indicated in the instructions for use.One clamp popped open.Upon further evaluation of this clamp, flash was discovered in the latch area.The amount of flash was in tolerance according to the manufacturing specification.This clamp was reapplied to the neoprene foam and left for 24 hours.This time it did not pop off and stayed applied to the foam for the full 24 hours.Since (b)(6) 2018, (b)(4) units have been sold.During this timeframe, there have been two complaints, yielding a complaint-to-sales ratio of (b)(4).There has been one other like complaint reported during this timeframe.The investigation is complete at this time.If new and critical information is received, this report will be updated.
 
Event or Problem Description
Physicians have complained that the clamp isn't sturdy enough to hold when placed on the umbilical cord, which is causing the clamp to pop off.

Brand Name
UMBILICAL CORD CLAMP
Common Device Name
DEVICE, OCCLUSION, UMBILICAL
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
300 debusk lane
powell TN 37849
MDR Report Key10657643
Report Number1060680-2020-00004
Device Sequence Number3058404
Product Code FOD
UDI-Device Identifier50749756173792
UDI-Public50749756173792
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6833
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/09/2020
Initial Report FDA Received Date10/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1